MAUDE Adverse Event Report: PHILIPS VOLCANO EAGLE EYE PLATINUM ST; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO EAGLE EYE PLATINUM ST; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85900PST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a therapeutic peripheral procedure in a severely calcified mid sfa, the manufacturer's catheter encountered resistance and could not be advanced or retrieved.Upon removal, the catheter separated and was retrieved using a non manufacturer's micro catheter and non manufacturer's otw balloon catheter.The procedure was completed with another device and the patient was discharged as expected.This adverse event and product problem is being submitted due to the catheter shaft separation, requiring additional intervention to retrieve the separated portion of the catheter.
 
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.The eagle eye platinum st was visually and microscopically inspected.The device was returned separated in two parts, resulting in sharp edges at the broken microcables and exposed core wire.No missing material was observed.The probable cause of the reported failure is damage in use.Strain, impact, and forces associated with handling may affect the integrity of the device.

Brand Name
EAGLE EYE PLATINUM ST
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive
#500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone & business par
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive
#500
san diego, CA 92130
MDR Report Key12815108
Report Number3008363989-2021-00021
Device Sequence Number5512119
Product Code OBJ
UDI-Device Identifier00845225002312
UDI-Public(01)00845225002312(11)210809(17)230809(10)0302359046
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2023
Device Model Number85900PST
Device Catalogue Number400-0200.141
Device Lot Number0302359046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Initial Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO: 6F DESTINATION SHEATH/GUIDE; UNK MFG AND SIZE: GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown